Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 24, NWS Grand Rapids, MI

March 10, 2012

NWS Grand Rapids, MI issued this small craft advisory at Mar 10, 2012, 3:06 PM EST. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2012, 3:06 PM EST (20:06 UTC)
Expired
Mar 11, 2012, 8:00 PM EDT
In force
28 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

756 
WHUS73 KGRR 102006
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
306 PM EST SAT MAR 10 2012

LMZ846>849-110415-
/O.CAN.KGRR.GL.W.0016.000000T0000Z-120310T2300Z/
/O.NEW.KGRR.SC.Y.0024.120310T2006Z-120312T0000Z/
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
306 PM EST SAT MAR 10 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT SUNDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS...SOUTHWEST WINDS TO 30 KNOTS OVERNIGHT.

* WAVES...4 TO 8 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ844-845-110415-
/O.CAN.KGRR.GL.W.0016.000000T0000Z-120310T2300Z/
/O.NEW.KGRR.SC.Y.0024.120310T2006Z-120311T1600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
306 PM EST SAT MAR 10 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT SUNDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS...SOUTHWEST WINDS TO 30 KNOTS OVERNIGHT.

* WAVES...3 TO 5 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

TJT
4 follow-up statements
390 
WHUS73 KGRR 110258
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
958 PM EST SAT MAR 10 2012

LMZ846>849-111100-
/O.CON.KGRR.SC.Y.0024.000000T0000Z-120312T0000Z/
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
958 PM EST SAT MAR 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...

* WINDS...SOUTHWEST WINDS TO 30 KNOTS OVERNIGHT.

* WAVES...4 TO 8 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ844-845-111100-
/O.CON.KGRR.SC.Y.0024.000000T0000Z-120311T1600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
958 PM EST SAT MAR 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT SUNDAY...

* WINDS...SOUTHWEST WINDS TO 30 KNOTS OVERNIGHT.

* WAVES...3 TO 5 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
551 
WHUS73 KGRR 110748
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
348 AM EDT SUN MAR 11 2012

LMZ846>849-111600-
/O.CON.KGRR.SC.Y.0024.000000T0000Z-120312T0000Z/
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
348 AM EDT SUN MAR 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ844-845-111600-
/O.CON.KGRR.SC.Y.0024.000000T0000Z-120311T1600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
348 AM EDT SUN MAR 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WINDS...SOUTHWEST 10 TO 20 KNOTS.

* WAVES...3 TO 5 FEET DECREASING TO 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
340 
WHUS73 KGRR 111419
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1019 AM EDT SUN MAR 11 2012

LMZ846>849-112230-
/O.CON.KGRR.SC.Y.0024.000000T0000Z-120312T0000Z/
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1019 AM EDT SUN MAR 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ844-845-111600-
/O.CON.KGRR.SC.Y.0024.000000T0000Z-120311T1600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
1019 AM EDT SUN MAR 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WINDS...SOUTHWEST 10 TO 20 KNOTS.

* WAVES...3 TO 5 FEET DECREASING TO 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
748 
WHUS73 KGRR 111929
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
329 PM EDT SUN MAR 11 2012

LMZ846>848-112030-
/O.CAN.KGRR.SC.Y.0024.000000T0000Z-120312T0000Z/
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-
329 PM EDT SUN MAR 11 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

WIND AND WAVES HAVE DECREASED AND THE NATIONAL WEATHER SERVICE IN
GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY.

$$

LMZ849-120000-
/O.CON.KGRR.SC.Y.0024.000000T0000Z-120312T0000Z/
PENTWATER TO MANISTEE MI-
329 PM EDT SUN MAR 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

OSTUNO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 10, 12:59 PM EST, 2 hours 7 minutes earlier.

Area forecast discussion, Mar 10, 12:59 PM EST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1259 PM EST SAT MAR 10 2012

.UPDATE...
ISSUED AT 1258 PM EST SAT MAR 10 2012

LATEST OBSERVATIONS INDICATE GUSTS GREATER THAN 40 MPH UNDERWAY AT
THE LAKESHORE NEAR LUDINGTON. SHORT RANGE GUIDANCE INDICATES THAT THIS
AREA SHOULD CONTINUE TO SEE THE HIGHEST GUSTS THIS AFTERNOON. A GRADUAL
INCREASE IN WINDS AREAWIDE THROUGH 4 PM EDT WILL BE FOLLOWED BY A SLOW
STEADY DECLINE INTO THE EVENING WITH GUSTS ENDING AROUND SUNSET.

&&

.SYNOPSIS...
ISSUED AT 403 AM EST SAT MAR 10 2012

HIGH PRESSURE OVER MICHIGAN WILL BEGIN MOVING EAST THIS MORNING.
BREEZY CONDITIONS WILL DEVELOP ESPECIALLY ALONG THE LAKE SHORE.
MUCH ABOVE NORMAL TEMPERATURES ARE EXPECTED DURING THE NEXT WEEK
WITH HIGHS IN THE 60S TO NEAR 70.

LOW PRESSURE MOVING TOWARD THE GREAT LAKE WILL BRING SOME RAIN AND
PERHAPS A THUNDERSTORM SUNDAY NIGHT INTO MONDAY. A HIGHER CHANCE
FOR SHOWERS AND THUNDERSTORMS EXISTS WEDNESDAY AND WEDNESDAY NIGHT.

&&

.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 403 AM EST SAT MAR 10 2012

FORECAST CONCERNS ARE MINIMAL AND MAINLY DEAL WITH THE WIND
POTENTIAL TODAY.

A PLETHORA OF SHORT RANGE MODELS ALL SHOW THE PRESSURE GRADIENT
TIGHTENING TODAY AS HIGH PRESSURE MOVES EAST FROM LOWER MICHIGAN
AND A WARM FRONT MOVES THROUGH THE AREA. WIND PROGS SUGGEST 45KTS
WITHIN THE MIXED LATER ALONG THE LAKE SHORE. THE MID CLOUDS WE
CURRENTLY SEE ON IR IMAGERY WILL THIN BY LATE MORNING ALLOWING
DECENT MIXING TO OCCUR. IF WE MIX 80 DOWN PERCENT...WE SHOULD SEE
SFC WIND GUSTS AROUND 35 KTS MAINLY WEST OF US-31. STRONGEST WINDS
SHOULD OCCUR NORTH OF GRAND HAVEN CLOSER TO THE LLJ MOVING ACROSS
NW LWR. WE ISSUED A WIND ADVISORY FOR THE LAKE SHORE COUNTIES TO
ACCOUNT FOR THIS. THE WIND THREAT WILL SUBSIDE TOWARD SUNSET.

TEMPS FOR THE NEXT COUPLE OF DAYS WILL BE WELL ABOVE NORMAL WITH
HIGHS NEAR 60 SUNDAY AFTERNOON.

THE CUTOFF LOW SEEN ON WV IMAGERY OVER THE SOUTHWEST US WILL WAIT
UNTIL SUNDAY NIGHT TO PRODUCE PCPN ACROSS THE CWA.

.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 403 AM EST SAT MAR 10 2012

(SUNDAY NIGHT THROUGH FRIDAY)

THE MOST SIGNIFICANT FEATURE IS THE FORECAST PERSISTENT WARM
TEMPERATURES THIS COMING WEEK. THIS IS A VERY ANOMALOUS EVENT OF
THIS TIME IN MARCH. THE LAST TIME WE HAVE SEEN SUCH WARM WEATHER IN
MID MARCH WAS IN 1990 WHEN HIGHS WERE IN THE MID 70S FROM THE 12TH
THROUGH THE 15 OF MARCH. IT WOULD SEEM WE WILL NOT BE QUIET THAT
WARM HOWEVER.

THERE ARE TWO FRONTAL SYSTEMS THAT COME THROUGH DURING THIS TIME
FRAME. THE FIRST COMES THROUGH THIS AREA ON MONDAY. THE NEXT EVENT
IS A WEAK COLD FRONT ON NORTHERN STREAM WAVE THAT INTERCEPTS A
MOISTENING SOUTHWEST FLOW AT LOW LEVELS. THAT BRINGS THE CHANCE OF
SHOWERS AND THUNDERSTORMS WEDNESDAY NIGHT. THERE IS A THIRD SYSTEM
BUT THAT IS BEYOND OUR LONG TERM PERIOD....OVER THE NEXT WEEKEND.
THAT IS A MUCH BIGGER PACIFIC SYSTEM THAT WILL SURELY BRING EVEN
WARMER TEMPERATURES TO THIS AREA AHEAD OF IT LATE THIS COMING WEEK.

THE MONDAY EVENT THIS IS ONE OF THOSE HENRY RULE EVENTS (CLOSED
UPPER LOW OVER THE SW US BEING SHEAR OUT BY UPSTREAM PACIFIC JET
CORE). THE MODELS HAVE BEEN VERY CONSISTENT WITH THIS FEATURE AND
THERE IS GOOD JET SUPPORT BOTH AT THE SURFACE AND AT UPPER LEVELS.
MOISTURE TRANSPORT VECTORS AREA AIMED AT ALL OF LOWER MICHIGAN
DURING THE DAY MONDAY. AS TYPICAL OF THIS TYPE EVENT THE MODELS HAVE
UNDER FORECAST THE STRENGTH OF THE UPPER LEVEL WAVE IN THE MID TO
LONGER RANGES...HOWEVER THE LATEST MODEL RUNS FEATURE A NEGATIVE
TILT UPPER LOW WITH A UPPER LEVEL JET CORE CROSSING SOUTHWEST LOWER
MICHIGAN IN THE AFTERNOON. THIS PUTS SOUTHWEST MICHIGAN IN THE
ENTRANCE REGION OF THE UPPER LEVEL JET AND THERE IS A LOW LEVEL JET
FEATURE OVER SOUTHWEST LOWER MICHIGAN WITH SPEEDS NEAR 40 KNOTS. THE
MID LEVEL INSTABILITY INDEX (TQ) RISES TO 16C TO 17C BY EARLY
AFTERNOON OVER MOST OF THE CWA (15C THRESHOLD FOR THUNDERSTORMS).
THERE WOULD BE A DECENT AMOUNT OF MID LEVEL SHEAR DUE TO THE
JUXTAPOSITION OF THE UPPER JET TOO. THE PERCEPTIBLE WATER VALUES
NEAR 1.2 INCHES IS ABOUT 400 PCT OF NORMAL. ALL OF THIS GIVES ME
HIGH CONFIDENCE IT WILL RAIN AND REASONABLE CONFIDENCE IN THE
POTENTIAL FOR A FEW THUNDERSTORMS. ALSO SPC'S DAY THREE PUTS
SOUTHWEST MICHIGAN IN A SEE TEXT WHICH GIVES THE THUNDERSTORM IDEA
SUPPORT TOO.

THE SYSTEM FOR WEDNESDAY NIGHT IS NOT EARLY AS DYNAMIC AND THE BEST
THREAT FOR CONVECTION WILL BE DURING THE OVERNIGHT HOURS OF
WEDNESDAY INTO EARLY THURSDAY MORNING. THAT IS NOT THE BEST TIME FOR
THUNDERSTORMS. EVEN SO WE HAVE PERCEPTIBLE WATER VALUES OF 200 TO
300 PCT OF NORMAL AHEAD OF THE COLD FRONT. MORE THAN ENOUGH FOR
CONVECTION. THE LOW LEVEL JET IS AROUND 30 KNOTS WEDNESDAY EVENING
(NOT ALL TO GREAT). THERE IS A 45-50 KNOT 300 MB JET EXIT REGION TO
HELP THE EVENT TOO. THIS IS ALSO NOT THAT GREAT. STILL THERE IS
MOISTURE...SURFACE WIND CONVERGENCE AND SOME MOISTURE AND DYNAMICS
FOR THE EVENT.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1258 PM EST SAT MAR 10 2012

VFR CONDITIONS WILL PERSIST THROUGH THE PERIOD. NO SIGNIFICANT
CHANGES WERE MADE FOR THIS UPDATE...BUT DID ADJUST WINDS/GUSTS
THIS AFTERNOON SLIGHTLY DOWNWARD. GUSTINESS AREAWIDE SHOULD
DIMINISH AROUND SUNSET.

&&

.MARINE...
ISSUED AT 403 AM EST SAT MAR 10 2012

WINDS WILL BEGIN INCREASING AFTER 7 AM AS THE PRESSURE GRADIENT
TIGHTENS IN RESPONSE TO THE DEPARTING HIGH. SOUTH TO SOUTHWEST
GALES TO 40 KT POSSIBLE. HIGHEST WINDS WILL BE NORTH OF GRAND
HAVEN. GALE WARNING REMAINS IN EFFECT.

&&

.HYDROLOGY...
ISSUED AT 403 AM EST SAT MAR 10 2012

RIVERS ARE RUNNING HIGH IN SOME LOCATIONS. THE MUSKEGON RIVER AT
EVART...GRAND RIVER AT IONIA AND THE MAPLE RIVER AT MAPLE RAPIDS
ARE ALL ABOVE ACTION STAGE. THE RIVERS AT IONIA AND MAPLE RAPIDS
CONTINUE A SLOW FALL BUT AT EVART THE RIVER IS EXPECTED TO PERSIST
ABOVE ACTION STAGE FOR A FEW DAYS. THE PERE MARQUETTE AT SCOTTVILLE
CONTINUES A SLOW CLIMB TOWARD ACTION STAGE AND WE MAY NEED AN
ADVISORY SOON.

RAINFALL SUNDAY NIGHT MAY LEAD TO SOME RISE ON RIVERS THAT
CURRENTLY ARE NOT DOING THAT. QPF AROUND A THIRD TO A HALF INCH IS
EXPECTED.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR MIZ037-043-050-056-
     064-071.

LM...GALE WARNING UNTIL 6 PM EST THIS EVENING FOR LMZ844>849.

&&

UPDATE...TJT
SYNOPSIS...93
SHORT TERM...93
LONG TERM....WDM
AVIATION...TJT
MARINE...93
Hazardous weather outlook, Mar 10, 4:39 AM EST, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
439 AM EST SAT MAR 10 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-110945-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
439 AM EST SAT MAR 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

GUSTY SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH NEAR
THE LAKE MICHIGAN SHORE MAY CAUSE LOCAL POWER OUTAGES AND MAKE
DRIVING SOME VEHICLES MORE DIFFICULT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE MONDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION NOT EXPECTED THROUGH THE WEEK.

LMZ844>849-110945-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
439 AM EST SAT MAR 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SOUTHWEST GALES TO 40 KNOTS AND WAVES TO 10 FEET WILL RESULT IN
HAZARDOUS CONDITIONS IN THE NEAR SHORE WATERS OF LAKE MICHIGAN
TODAY. WHILE WINDS AND WAVES WILL SUBSIDE TONIGHT CONDITIONS WILL
REMAIN HAZARDOUS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A THREAT FOR THUNDERSTORMS MONDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION NOT EXPECTED THROUGH THE WEEK.

WDM

In the hours before

Local storm report, Mar 10, 12:27 PM EST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1227 PM EST SAT MAR 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     NON-TSTM WND GST 1 WNW SCOTTVILLE        43.96N 86.30W
03/10/2012  M39.00 MPH       MASON              MI   MESONET

1020 AM     NON-TSTM WND GST NE BIG SABLE POINT      44.06N 86.51W
03/10/2012  M42.00 MPH       MASON              MI   MESONET

1121 AM     NON-TSTM WND GST 4 SSE HART              43.65N 86.33W
03/10/2012  M37.00 MPH       OCEANA             MI   MESONET

1132 AM     NON-TSTM WND GST 5 WNW WEARE             43.77N 86.38W
03/10/2012  M42.00 MPH       OCEANA             MI   MESONET

1136 AM     NON-TSTM WND GST LUDINGTON               43.96N 86.45W
03/10/2012  M38.00 MPH       MASON              MI   MESONET

1142 AM     NON-TSTM WND GST MUSKEGON ARPT           43.17N 86.24W
03/10/2012  M37.00 MPH       MUSKEGON           MI   ASOS

&&

WH
Local storm report, Mar 10, 1:19 PM EST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
119 PM EST SAT MAR 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     NON-TSTM WND GST NE BIG SABLE POINT      44.06N 86.51W
03/10/2012  M43 MPH          MASON              MI   MESONET

&&

WH
Local storm report, Mar 10, 1:21 PM EST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
121 PM EST SAT MAR 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 PM     NON-TSTM WND GST LUDINGTON               43.96N 86.45W
03/10/2012  M40 MPH          MASON              MI   MESONET

&&

WH
Local storm report, Mar 10, 1:22 PM EST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
122 PM EST SAT MAR 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1241 PM     NON-TSTM WND GST 4 SSE HART              43.65N 86.33W
03/10/2012  M39 MPH          OCEANA             MI   MESONET

&&

WH
Local storm report, Mar 10, 1:25 PM EST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
125 PM EST SAT MAR 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1234 PM     NON-TSTM WND GST 3 SW FREMONT            43.44N 85.99W
03/10/2012  M35 MPH          NEWAYGO            MI   AWOS

&&

WH

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 3:33 AM ESTWind AdvisoryGRRAllegan, Mason, Muskegon, Oceana, Ottawa, Van Buren14 hr
Mar 10, 10:38 AM ESTRiver Flood AdvisoryGRRMason7 days

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.